MAUDE Adverse Event Report: DEPUY SPINE INC EXPEDIUM SI POLY-DRIVER ASSY; DRIVER, PROSTHESIS

DEPUY SPINE INC EXPEDIUM SI POLY-DRIVER ASSY; DRIVER, PROSTHESIS
Model Number 698327038
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.The investigation could not be completed, no product was received; no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2021, the patient underwent for a surgery.During posterior spinal fusion surgery of a large patient with very hard bone requiring a lot of torque on instruments for hardware removal/placement.Fragment at tip of screwdriver broke off in the screw and was easily removed with a simple ¿kelly clamp¿.There was a surgical delay of 1 minute.Patient status is unknown.The procedure was successfully completed by removing the item from the patient and was removed from the field.Concomitant device reported: unknown screw (part# unknown, lot# unknown, quantity unknown).This complaint involves one (1) device.This report is for (1) expedium si poly-driver assy.This report is 1 of 1 (b)(4).
 
Additional Manufacturer Narrative
Product complaint #(b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Udi updated.Complaint was confirmed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: h3, h6: investigation summary.Investigation flow: damage.Visual inspection: the expedium si poly-driver assy (part # 698327038, lot # gm55065mt) was received at u.S.Cq.The distal tip of the device is broken as the drive feature has completely broken off and the broken fragment was not returned.The received condition is consistent with the complaint condition thus the complaint is confirmed.Device failure/defect was identified.Dimensional inspection: distal tip was completely broken so shaft diameter just proximal to the breakage was measured.Document/specification review: drawing(s) reviewed: (current & manufactured revisions) the complaint was confirmed.Conclusion: the complaint was confirmed for the received x expedium si poly-driver assy (part # 698327038, lot #gm55065mt) as the distal tip of the device was broken.The drive feature was completely broken off.Although no definitive root-cause can be determined, it is possible that the device experienced unintended forces during use.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot: a review of the receiving inspection (ri) for expedium si poly-driver assy was conducted identifying that lot number gm55065mt was released in a single batch.Batch1: lot qty of 4 units were released on oct 04, 2019 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device history review: the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
EXPEDIUM SI POLY-DRIVER ASSY
Common Device Name
DRIVER, PROSTHESIS
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key11589536
Report Number1526439-2021-00594
Device Sequence Number11531097
Product Code HWR
UDI-Device Identifier10705034314303
UDI-Public10705034314303
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number698327038
Device Catalogue Number698327038
Device Lot NumberGM55065MT
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/12/2021
Initial Date Received by Manufacturer 03/30/2021
Supplement Date Received by Manufacturer04/20/2021
04/30/2021
Initial Report FDA Received Date03/30/2021
Supplement Report FDA Received Date04/26/2021
05/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN SCREWS